[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Desperate for help

>Hello all,
>My daughter Lauren, 9, has been on the Minimed 508 with great success since
>Jan. 18. But a little over a week ago, everything changed. She started
>spiking huge highs (HI on the meter at times, other times in 500's etc) and
>getting large ketones. I ruled out EVERYTHING. Threw away the insulin

Sounds as if her body is absorbing the H.  This often happens during the
first 6 months of pumping.  This is common.  Try mixing her insulin 80% H
and 20% R.  No one knows why but for some reason R is often needed to allow
proper abosorbion of the H in many cases.  There is apparently no effect on
the effectiveness of H when doing this.  I know many who do this and all
have had immediate success in regaining control.

Warm wishes to you.

Darrin Parker - Nova Scotia, Canada!
Six months pumping thanks to the support of wonderful internet friends &
the http://www.insulin-pumpers.org/ mailing list.  Please donate NOW!

Insulin infusion pump as given me better control than I had achieved in 27
years of MDI!  To date:  50% improvement in average bg's & 60% fewer hypos.
Pre-pump HeA1c = 9.2.  First post-pump HeA1c = 5.1   (N = 4.3 - 5.8).
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml